Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Dialysis
|isapr5 - Fri Oct 16, 2009 9:50 pm||
I attempted suicide about a month ago by ingesting about 30 antidepressant pills (Lexapro). I've since started an aggressive regimen of Effexor and Abilify as well as individual and group therapy.
I'm concerned, however, that even if I didn't sustain kidney and liver damage immediately following my overdose, I can expect kidney damage in the long term that will require dialysis. The paramedic who arrived at the scene of my overdose stated that I may have to undergo dialysis in 10-15 years, and my attending nurse corroborated that.
Is there anything I can do (e.g., lifestyle changes in diet) within the next 10 or so years to reduce the odds that I will eventually require kidney dialysis? This of course assumes that I will overcome my suicidal tendencies, and I'm working hard to do just that.
Thank you, and I look forward to hearing from you.
|Theresa Jones, RN - Sun Oct 25, 2009 6:57 am||
I hope that you are continuing to improve! The complication of an overdose of certain medications is liver and kidney failure. According to the Lexapro Official FDA information renal failure is a rare complication of a Lexapro overdose. That certainly is not meant to imply "Never" but rare. Some of the causes of chronic disease are uncontrolled hypertension and diabetes, large quantities of over the counter pain relievers, large quantities of caffiene, etc. Eat a healthy diet, exercise and continue your treatment for your depression. Best wishes!
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.